Transdermal hyoscine and postoperative nausea and vomiting

Jeffrey Uppington, J. Dunnett, C. E. Blogg

Research output: Contribution to journalArticle

27 Scopus citations

Abstract

Forty-two patients, undergoing major gynaecological surgery, were randomly allocated to have a patch applied to the skin behind one ear, containing either hyoscine or placebo. They were followed up at 24-hour intervals for 3 days postoperatively and divided into matched pairs for statistical analysis. There was a significant (p < 0.01) reduction in nausea and vomiting in the first 24 hours postoperatively, but no difference thereafter. There was an increased incidence of visual disturbance in the hyoscine group at 48 hours, but no other differences in the side effects studied at any other time. However, despite receiving hyoscine there was still a high incidence (68%) of severe nausea and vomiting.

Original languageEnglish (US)
Pages (from-to)16-20
Number of pages5
JournalAnaesthesia
Volume41
Issue number1
StatePublished - 1986
Externally publishedYes

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Transdermal hyoscine and postoperative nausea and vomiting'. Together they form a unique fingerprint.

  • Cite this

    Uppington, J., Dunnett, J., & Blogg, C. E. (1986). Transdermal hyoscine and postoperative nausea and vomiting. Anaesthesia, 41(1), 16-20.